Alert archive / New Mexico / Wind Advisories in 2018
Wind Advisory 25, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Apr 14, 2018, 10:50 AM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2018, 10:50 AM MDT (16:50 UTC)
- Expired
- Apr 14, 2018, 5:37 PM MDT
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
292 WWUS75 KABQ 141650 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1050 AM MDT Sat Apr 14 2018 ...STRONG NORTH WINDS WILL REMAIN OVER UNION COUNTY THROUGH THE AFTERNOON... NMZ530-150000- /O.CAN.KABQ.HW.W.0012.000000T0000Z-180415T0000Z/ /O.NEW.KABQ.WI.Y.0025.180414T1650Z-180415T0000Z/ Union County- 1050 AM MDT Sat Apr 14 2018 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect until 6 PM MDT this evening. The High Wind Warning has been cancelled. * LOCATION...Union County. * WINDS...North 30 to 40 mph with gusts from 40 to 50 mph. * TIMING...Strong winds are expected to continue today, before diminishing late this afternoon. * VISIBILITY...No widespread significant reductions are expected. * LOCAL IMPACTS...Hazardous cross winds are expected and travel will be impacted across Union County especially on west to east oriented highways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ NMZ527-141800- /O.CAN.KABQ.WI.Y.0024.000000T0000Z-180415T0000Z/ Raton Ridge/Johnson Mesa- 1050 AM MDT Sat Apr 14 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Albuquerque has cancelled the Wind Advisory. Strong winds have diminished and the Wind Advisory is no longer warranted for the Raton Ridge and Johnson Mesa area. $$
1 follow-up statement
464 WWUS75 KABQ 142337 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 537 PM MDT Sat Apr 14 2018 NMZ530-150045- /O.CAN.KABQ.WI.Y.0025.000000T0000Z-180415T0000Z/ Union County- 537 PM MDT Sat Apr 14 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Albuquerque has cancelled the Wind Advisory. Winds have weakened and will continue to diminish into the evening. Therefore the wind advisory is cancelled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Apr 14, 5:43 AM MDT, 5 hours 7 minutes earlier.
Area forecast discussion, Apr 14, 5:43 AM MDT, 5 hours 7 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 543 AM MDT Sat Apr 14 2018 .AVIATION... 12Z TAF CYCLE MVFR cigs are persisting across far northeast NM this morning, but should dissipate before 15Z. Otherwise, much less wind is in store for today, though northwest breezes will develop late this morning. Gusts to 20 or 25kts will be common. The one exception is across far northeast NM near KCAO where gusts near 50kts will be possible. Winds will diminish this evening, and lighter winds will be on tap for Sunday. 34 && .PREV DISCUSSION...211 AM MDT Sat Apr 14 2018... .SYNOPSIS... Deep low over the U.S. Central Plains will move slowly east today, taking the high winds with it. Strong winds will continue though in the far northeast. Ridge of high pressure will build over NM Sunday and keep winds mostly light. There will be a noticeable warming trend this weekend. The ridge will move east Monday with the flow backing to the southwest and increasing. Surface winds will increase with widespread breezy to windy conditions and more fire weather concerns. Temperatures will continue to warm. Short wave trough will cross NM Tuesday with little precipitation, but strong to perhaps high winds. A cold front will bring in cooler air but widespread critical fire weather conditions will continue. Another ridge of high pressure Wednesday will be followed by another short wave trough for later in the week. Dry line thunderstorms will become a concern starting Thursday in our far southeast zones, then over all the eastern plains Friday. && .DISCUSSION... Winds will finally relax today for the most part, aside from the far northeast where we will keep our wind highlights for today. Lot of sunshine today except for morning clouds in the northeast and some low clouds early this morning along the east slopes of the central mountains. Temperatures will moderate but remain below normal. A ridge of high pressure will build over NM Sunday with more sunshine and milder temperatures...close to normal. Only light to moderate breezes are forecast. But the wind machine will crank up again Monday and Tuesday as a storm enters the Pacific Northwest, with a trough extending south to CA. Most places will be breezy to windy Monday, then strong to high winds again Tuesday. Monday will be warm with above normal temperatures, then a cold front will sweep across NM Tuesday delivering cooler air. Fire weather conditions will again be a big concern early next week. The only precipitation forecast is Monday night and Tuesday over the San Juan/Tusas Mountains near the CO border, with just a few rain and snow showers expected. A ridge of high pressure will move over NM Wednesday with less wind, lots of sunshine, and slightly below normal temperatures. The next storm will come onshore Thursday over CA and cross reach the Great Basin Friday. The ridge will get shoved east and increasing southwest flow aloft will translate to increased surface winds Thursday and Friday. A dry line may get established on the eastern plains starting Thursday and continue on Friday. Thunderstorms could erupt over the eastern plains late Thursday through Friday. Not out of the question we could see our first severe weather close to the TX border. Meanwhile rain and high elevation snow showers could impact the northwest and north central areas Thursday night and Friday. Highs will climb to normal or above Thursday but fall back down some on Friday. The start of next weekend should be mostly dry but cool. CHJ && .FIRE WEATHER... ...WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS EXPECTED MONDAY AND TUESDAY... Cool conditions will continue today across the Land of Enchantment. Breezy northwest winds can be expected, but for most areas, the winds will not be as strong as the last two days. The one exception is across far northeast NM where north to northwest winds may still gust in excess of 50 mph throughout the day, before finally decreasing this evening. Humidities will remain below 15 percent across much of central and western NM. Thus, elevated fire weather conditions will continue, but winds are not strong enough to warrant a Red Flag Warning. Wind speeds will remain rather low on Sunday as a weak ridge moves overhead, however, very dry conditions will continue with several hours of single digit humidities likely for western New Mexico. Temperatures will warm as well. Monday and Tuesday still look to be windy and dry with critical fire weather conditions. On Monday, between 6 and 12 hours of single digit humidity is expected for all areas except the northern mountains. These exceptionally dry conditions combined with an increase in west to southwest winds with an approaching trough will yield widespread critical fire weather concerns. A Fire Weather Watch has already been issued for all areas. On Tuesday, the trough will shift eastward, and the Pacific cold front will slide across the state. Cooler conditions are expected behind the front, though not as cool as yesterday. Most areas east of the central mountain chain will still see above normal temperatures as well as single digit humidities. Temperatures will drop below normal across the west, but will remain dry with strong winds. In fact, winds on Tuesday will be stronger area wide than on Monday. It should be noted that wind gusts on Tuesday could exceed 50 to 60 mph along and east of the central mountain chain. Thus, widespread critical fire weather conditions are likely again, with the greatest concern across eastern NM. Another short-lived break from the critical fire weather conditions is expected on Wednesday with another weak upper level ridge, but yet another trough/low will approach on Thursday and cross the region on Friday. Critical fire weather conditions appear possible for portions of western and central NM on Thursday while Gulf moisture sneaks up into eastern NM. Critical fire weather conditions may be in store for eastern NM Friday if the moisture is scoured out by strong westerly winds. Certainly an active week ahead. 34 && .ABQ WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Monday afternoon through Monday evening for the following zones... NMZ101>109. High Wind Warning until 6 PM MDT this evening for the following zones... NMZ530. Wind Advisory until 6 PM MDT this evening for the following zones... NMZ527. &&
Hazardous weather outlook, Apr 14, 6:52 AM MDT, 3 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 652 AM MDT Sat Apr 14 2018 NMZ501>540-151200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 652 AM MDT Sat Apr 14 2018 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Strong to damaging winds will persist across far northeast New Mexico today, but the remainder of the area will see much less wind overall. Areas of blowing dust may reduce visibility locally across far northeast New Mexico. .DAYS TWO THROUGH SEVEN...Sunday through Friday Widespread critical fire weather conditions are expected on Monday and Tuesday across nearly all of northern and central New Mexico due to strong winds and low humidity. Exceptionally dry conditions are forecast for Monday. Single digit humidity is expected for several hours. On Tuesday, winds will ramp up further, with gusts near 50 to 60 mph possible across eastern New Mexico. Blowing dust may reduce visibility once again. Critical fire weather conditions may return across portions of New Mexico on Thursday and Friday as well. Additionally on Thursday, thunderstorms will be possible across far eastern New Mexico east of the dryline. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report high wind speeds and any wind damage through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx. 34
In the hours before
Local storm report, Apr 14, 8:15 AM MDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
815 AM MDT SAT APR 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM SNOW 1 E ROY 35.95N 104.18W
04/13/2018 E1.0 INCH HARDING NM TRAINED SPOTTER
0805 AM SNOW 1 NNE WAGON MOUND 36.01N 104.71W
04/14/2018 M2.0 INCH MORA NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ201800520
EVENT NUMBER ABQ201800521
CALocal storm report, Apr 14, 9:27 AM MDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
927 AM MDT SAT APR 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 AM SNOW 15 NE ABBOTT 36.46N 104.07W
04/14/2018 M1.0 INCH COLFAX NM PUBLIC
&&
EVENT NUMBER ABQ201800522
CAThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 2:08 AM MDT | Fire Weather Watch | ABQ | Bernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more | 24 hr |
Nearby
Wind Advisories in New Mexico, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.